Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 1, 2009, 3:00 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 1, 2009, 3:42 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 011900
SVRMFL
FLC086-012000-
/O.NEW.KMFL.SV.W.0045.090601T1900Z-090601T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIAMI SPRINGS...AND MOVING NORTHEAST AT 5 MPH.
* THE STORM WILL AFFECT...
MIAMI SPRINGS...
HIALEAH...
OPA-LOCKA...
LITTLE HAITI...
EL PORTAL...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2581 8014 2584 8014 2585 8015 2585 8017
2581 8018 2578 8032 2584 8040 2596 8021
2588 8015 2585 8016 2587 8014 2583 8011
2582 8011
TIME...MOT...LOC 1900Z 238DEG 6KT 2584 8031
$$
601 follow-up statement
844
WWUS52 KMFL 011942
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT MON JUN 1 2009
FLC086-011949-
/O.CAN.KMFL.SV.W.0045.000000T0000Z-090601T2000Z/
MIAMI-DADE FL-
342 PM EDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...
STRONG THUNDERSTORMS REMAIN NEAR THE AREA...WITH STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DOLPHINS STADIUM TO 4
MILES SOUTHWEST OF WESTON...MOVING NORTHEAST AT 5 TO 10 MPH.
RESIDENTS SHOULD CONTINUE TO EXERCISE CAUTION. FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL
DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE WITH THE
REMAINING THUNDERSTORMS.
LAT...LON 2581 8014 2584 8014 2585 8015 2585 8017
2581 8018 2578 8032 2584 8040 2596 8021
2588 8015 2585 8016 2587 8014 2583 8011
2582 8011
TIME...MOT...LOC 1939Z 238DEG 6KT 2587 8025
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:07 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 1, 2:07 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT MON JUN 1 2009 .DISCUSSION...WEAK CONVERGENT PATTERN AT THE LOWER LEVELS...COUPLED WITH WEAK DIVERGENCE ALOFT ALONG WITH LOCAL FACTORS SUCH AS DIURNAL HEATING AND SEA BREEZES, CONTRIBUTED ONCE AGAIN TO THE GENERATION OF SHWRS AND TSTMS...ESPECIALLY ACROSS MIAMI- DADE/BROWARD COUNTIES. THESE SHWRS/STORMS THEN DRIFTED EASTWARD UNDER A LIGHT WESTERLY STEERING FLOW. THIS PATTERN IS EXPECTED TO CONTINUE AT LEAST THROUGH MID WEEK AS A LOW LEVEL ATLANTIC RIDGE CONTINUES TO PUMP MOISTURE INTO SOUTH FLORIDA WHILE A WESTERLY FLOW ALOFT STEER ANY STORM/SHOWER THAT DEVELOPS EASTWARD. A MID/UPPR LVL TROUGH WILL AMPLIFY OVER ERN U.S. TOWARD THE END OF THE WEEK FURTHER DESTABILIZING THE LOCAL ATMOSPHERE. THIS, OF COURSE, MEANS THE CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY AFTERNOON AND EVENINGS AT LEAST THROUGH THE END OF THIS WEEK. A SLIGHT DECREASE IN POPS CAN BE EXPECTED BY THE END OF THE WEEKEND/BEGINNING OF NEXT WEEK AS THE TROUGH MOVES OUT OF THE AREA AND IS REPLACED BY A BUILDING RIDGE OVER THE GULF OF MEX. && .MARINE...A WEAK PRESSURE GRADIENT WILL RESULT IN A LIGHT TO GENTLE EAST- SOUTHEAST FLOW SHOULD PREVAILING THROUGH THE ENTIRE FORECAST PERIOD, I.E. THROUGH THE WEEKEND. SEAS AOB 2 FEET SHOULD BE EXPECTED OVER BOTH, THE ATLANTIC AND GULF OF MEXICO WATERS. && .FIRE WEATHER...NO PROBLEMS EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 74 89 / 20 40 30 40 FORT LAUDERDALE 74 86 75 87 / 30 40 30 40 MIAMI 75 87 75 87 / 30 40 20 40 NAPLES 71 89 72 88 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/MARINE/FIRE...47/RGH SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Jun 1, 10:53 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1053 AM EDT MON JUN 1 2009 FLZ063-066>075-168-172>174-020600- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1053 AM EDT MON JUN 1 2009 ...CHANCE OF THUNDERSTORMS ALL OF SOUTH FLORIDA... ...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA TODAY, WITH THE HIGHEST CHANCES OF OCCURRENCE ACROSS THE SOUTHERN HALF OF THE REGION. FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. WATERSPOUTS: THE COMBINATION OF A FAVORABLE LOW LEVEL WIND PROFILE AND CLOUD CONVERGENCE BANDS ACROSS THE LOCAL GULF AND ATLANTIC WATERS WILL RESULT IN A SLIGHT CHANCE FOR WATERSPOUTS TODAY ACROSS THE REGIONAL WATERS. WIND: THE STRONGEST STORMS TODAY WILL HAVE THE CAPABILITY OF PRODUCING 40 TO 50 MPH WINDS. HAIL: THERE IS A SLIGHT CHANCE OF SMALL HAIL TODAY WITH ANY THUNDERSTORMS. FLOODING: THERE IS A SLIGHT CHANCE OF MINOR FLOODING TODAY FOR THE EAST COAST METRO AREAS. ANY HEAVY SHOWERS THAT FORM TODAY ALONG THE EAST COAST METRO AREAS WILL MOVE SLOWLY AND WITH ANY HEAVY DOWNPOURS MINOR FLOODING MAY OCCUR. IN ADDITION, FROM PREVIOUS DAYS RAINS ANY ADDITIONAL RAINFALL ACCUMULATION WILL RUN OFF MORE EASILY AND CONTRIBUTE TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE REGION THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 1, 11:33 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1133 AM EDT MON JUN 1 2009
FLZ074-173-011630-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
1133 AM EDT MON JUN 1 2009
...STRONG THUNDERSTORM MOVING ACROSS MIAMI METRO AREA...
AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENDALL...MOVING EAST AT 5 MPH.
THIS STORM WILL AFFECT...
KENDALL...
SOUTH MIAMI...
UNIVERSITY OF MIAMI...
CORAL GABLES...
COCONUT GROVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2573 8022 2572 8024 2570 8024 2569 8025
2565 8027 2565 8032 2571 8036 2583 8022
2574 8019
TIME...MOT...LOC 1533Z 261DEG 5KT 2570 8031
60Special weather statement, Jun 1, 12:46 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EDT MON JUN 1 2009
FLZ173-011730-
COASTAL MIAMI-DADE COUNTY FL-
1246 PM EDT MON JUN 1 2009
...STRONG THUNDERSTORM MOVING ACROSS COASTAL MIAMI DADE COUNTY...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH BAY VILLAGE...MOVING NORTH AT 5 MPH.
THIS STORM WILL AFFECT...
BAY HARBOR ISLANDS...
BAL HARBOUR...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2585 8015 2587 8015 2587 8013 2591 8014
2594 8013 2595 8013 2595 8011 2585 8011
TIME...MOT...LOC 1646Z 185DEG 4KT 2587 8011
60Special weather statement, Jun 1, 12:59 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1259 PM EDT MON JUN 1 2009
FLZ172-173-011745-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
1259 PM EDT MON JUN 1 2009
...STRONG THUNDERSTORM MOVING ACROSS COASTAL MIAMI DADE AND BROWARD
COUNTIES...
AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH BAY VILLAGE...MOVING NORTH AT 5 MPH.
THIS STORM WILL AFFECT...
BAY HARBOR ISLANDS...
FIU NORTH CAMPUS...
NORTH MIAMI BEACH...
BAL HARBOUR...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2586 8013 2588 8013 2590 8014 2588 8016
2589 8018 2593 8018 2601 8014 2601 8011
2586 8011
TIME...MOT...LOC 1659Z 185DEG 4KT 2588 8011
60Special weather statement, Jun 1, 1:35 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 135 PM EDT MON JUN 1 2009 FLZ073-174-011830- FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL- 135 PM EDT MON JUN 1 2009 ...STRONG THUNDERSTORM MOVING ACROSS MIAMI DADE COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PA-HAY OKEE OVERLOOK... MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT... RURAL SOUTHERN MIAMI-DADE COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2554 8066 2534 8051 2529 8073 2542 8082 TIME...MOT...LOC 1735Z 235DEG 3KT 2537 8072 60
Special weather statement, Jun 1, 1:48 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT MON JUN 1 2009
FLZ072-172-173-011815-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
148 PM EDT MON JUN 1 2009
...STRONG THUNDERSTORM MOVING ACROSS BROWARD COUNTY...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLYWOOD...MOVING NORTH AT 5 MPH.
THIS STORM WILL AFFECT...
HOLLYWOOD...
NOVA SOUTHEASTERN UNIVERSITY...
DOWNTOWN-DAVIE...
DANIA BEACH...
INTERSECTION I-595 AND I-95...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2607 8011 2606 8010 2606 8011 2604 8011
2596 8013 2603 8026 2622 8025 2620 8010
2610 8010
TIME...MOT...LOC 1748Z 202DEG 6KT 2603 8017
60Special weather statement, Jun 1, 2:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT MON JUN 1 2009
FLZ072>074-173-011945-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-COASTAL MIAMI-DADE COUNTY FL-
240 PM EDT MON JUN 1 2009
...STRONG THUNDERSTORM MOVING ACROSS METRO MIAMI DADE COUNTY..
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETWATER...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
TAMIAMI FAIRGROUNDS...
MIAMI INTERNATIONAL A/P...
VIRGINIA GARDENS...
HIALEAH GARDENS...
HIALEAH...
LIBERTY CITY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2581 8014 2584 8014 2586 8016 2579 8018
2568 8038 2574 8045 2603 8034 2590 8014
2586 8016 2587 8013 2589 8013 2588 8011
2583 8011
TIME...MOT...LOC 1840Z 218DEG 13KT 2575 8036
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:21 AM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 1, 11:33 AM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 1, 12:46 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jun 1, 12:59 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 1, 1:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Jun 1, 1:48 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 1, 3:08 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 112 min |
| Jun 1, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 1, 4:35 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jun 1, 4:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.